Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
testosterone injection dose
avatar
Anon_37201 posted:
My doctor has prescribed testosterone injections since all other measures have failed. Pituitary is not functioning properly. I'm 45 and have all the signs of low T including the blood work. I was started on .5cc / 1x/week for 6 weeks. I'm on the 4th week and during my exercises I still feel crampy, tired and recovery is not what I expected. I eeven reduced my workouts to 2x/week and I don't feel any better. I called the doctor and he said to go down to .4cc for the next 6 weeks then do blood work. I wouldn't have thought .5cc was a lot? I was under the impression that was a very low starting dose?
Any help on what a feel good typical dose is? I haven't felt energized in years and I eat great?
Reply
 
avatar
Sheldon Marks, MD responded:
My first thought is to be sure you really have a low testosterone problem and not something else. Far too many doctors are incorrectly diagnosing a low testosterone when that is not the case and treating men , which then creates an entirely new level of problems. Testosterone levels in normal men fluctuate dramatically twice a day, every 24 hours, so when your level is drawn may be misinterpreted as too low. Plus, excess belly fat causes testosterone to be converted to estrogen messing up your balance, so you should have had an estrogen level checked too.

If you are put on testosterone supplements, know that your brain's thermostat will sense the extra levels and shut down your own natural production, so your levels actually end up lower often requiring even higher levels to be given just to reach baseline.

Have you also had levels checked for free testosterone, the amnount that is available and also SHBG, FSH, LH and prolactin to be sure you do not have a pituitary tumor?

As far as side effects, the list is a full page of how men can react to the extra testosterone- from increasing testicle and or penile pain to increased anger, irritability, enlarging breasts to name a few. Every man is different. It may be the dose, the formula, the timing, or other factors. I encourage you to see a urologist and or endocrinologist to be sure.


Helpful Tips

Yoga and Aging
I'm a female who has found that yoga really helps prevents the aches and pains as I age. My body feels very young and I am 51! More
Was this Helpful?
0 of 5 found this helpful

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.